Alert archive / Florida / Tornado Warnings in 2022
Tornado Warning 58, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Jul 12, 2022, 1:46 PM CDT for 4 counties in Florida. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2022, 1:46 PM CDT (18:46 UTC)
- Expired
- Jul 12, 2022, 2:00 PM CDT
- In force
- 14 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Bay County, FL, Calhoun County, FL, Jackson County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 46 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.8 hours before the alert went out and 319 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
297
WFUS52 KTAE 121846
TORTAE
FLC005-013-063-133-121900-
/O.NEW.KTAE.TO.W.0058.220712T1846Z-220712T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
146 PM CDT Tue Jul 12 2022
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Southwestern Jackson County in the Panhandle of Florida...
Northeastern Bay County in the Panhandle of Florida...
Northwestern Calhoun County in the Panhandle of Florida...
Eastern Washington County in the Panhandle of Florida...
* Until 200 PM CDT.
* At 145 PM CDT, a severe thunderstorm capable of producing a tornado
was located 19 miles west of Blountstown, moving north at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southwestern Jackson, northeastern Bay, northwestern Calhoun and
eastern Washington Counties in the Panhandle of Florida, including
the following locations... Betts, Center Lake, Compass Lake and
Fountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3061 8550 3061 8545 3059 8532 3044 8532
3044 8544 3054 8549 3057 8550
TIME...MOT...LOC 1845Z 164DEG 13KT 3048 8537
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
72-BUNKER1 follow-up statement
659
WWUS52 KTAE 121855
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
155 PM CDT Tue Jul 12 2022
FLC005-013-063-133-121905-
/O.EXP.KTAE.TO.W.0058.000000T0000Z-220712T1900Z/
Jackson FL-Bay FL-Calhoun FL-Washington FL-
155 PM CDT Tue Jul 12 2022
...THE TORNADO WARNING FOR SOUTHWESTERN JACKSON...NORTHEASTERN BAY...
NORTHWESTERN CALHOUN AND EASTERN WASHINGTON COUNTIES IN THE PANHANDLE
OF FLORIDA WILL EXPIRE AT 200 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
LAT...LON 3061 8550 3061 8545 3059 8532 3044 8532
3044 8544 3054 8549 3057 8550
TIME...MOT...LOC 1855Z 164DEG 13KT 3048 8537
$$
HanerWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jul 12, 9:33 AM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jul 12, 9:33 AM CDT, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1033 AM EDT Tue Jul 12 2022
.UPDATE...
With widespread cloud cover being observed across the area,
temperatures have struggled to keep up this morning with what has
been forecasted. Therefore, Temperatures have been reduced a bit,
with highs dropped roughly 1 degree areawide. PoPs were also
slightly increased across the Panhandle where it is currently
raining now.
&&
.PREV DISCUSSION [647 AM EDT]...
.NEAR TERM [Through Tonight]...
A stationary frontal boundary draped east-west across the Deep South
in tandem with a trough of low pressure over the northern Gulf will
bring us another round of wet and stormy weather. The latter feature
still has a low chance of tropical development over the next 2-5
days via NHC. Regardless of formation, heavy rain is a possibility.
Scattered showers should persist offshore and along the coast
this morning before activity shifts inland and increases in coverage
as the day progresses. The airmass remains very moist and moderately
unstable. Per the 8Z SPC Mesoanalysis, Precipitable Water (PW)
ranges between 2-2.2" over region. Therefore, heavy rainfall from
widespread showers and thunderstorms is once again a concern. The
Excessive Rainfall Outlook by WPC paints much of the service area
with a Marginal Risk (level 1 of 4), so localized flooding is
possible. Gusty winds from a few strong storms cannot be ruled out
either.
High-resolution guidance focuses convection the most this afternoon
in the western portions of the service area, aided by 1000-700mb
south to southwest flow. Storms then look to ride/develop along the
zonally oriented front. These set-ups suggest that training cells
likely pose the greatest flooding threat. Activity should gradually
diminish after sunset and shift primarily offshore from the
Panhandle tonight into early Wednesday morning. High temperatures
are forecast to be in the mid-80s to around 90 degrees while lows
merely drop to the low 70s away from the immediate coast.
.SHORT TERM [Wednesday Through Thursday]...
There is a lot to unpack in the short-term period thanks to an
interesting synoptic pattern taking shape. The region is expected to
be sandwiched between an eastern US upper trough dipping southward,
a subtropical ridge nosing towards the FL Peninsula off the
Atlantic, and an area of low pressure over the northern Gulf. The
ridge advects relatively lower PWs (and lower rain chances) to the
eastern portions of the service area on Wednesday, while the richer
moisture remains entrenched farther west, closer to the Gulf low.
Meanwhile, the upper trough introduces slightly enhanced flow aloft,
which increases the deep-layer in excess of 20 kts. In addition, the
HREF mean 850-mb field suggests that a low-level jet (LLJ) develops
over the northern Gulf and overspreads the FL Panhandle into
portions of southwest GA. This LLJ could be in response to the Gulf
low possibly strengthening. As a result, Marginal Risks are in place
for both severe weather and excessive rainfall for Wednesday mainly
across the Wiregrass Region. The primary threats are damaging wind
gusts and localized flooding.
Severe Weather: Area-averaged forecast soundings by the 3-km NAM on
Wednesday afternoon depict an unstable airmass characterized by CAPE
around 3500 J/kg with DCAPE near 1000 J/kg and deep-layer shear > 20
kts. The latter is noticeable for the summertime as that value is
adequate to support organized, longer-lasting convection. Downbursts
would likely be the culprits for any isolated severe gusts that
occur.
Heavy Rainfall: The richer airmass is expected to reside over our
Central Timezone counties, so that is where the isolated flooding
concerns are. The strongest storms will be efficient rainmakers,
capable of dumping large amounts in a short period of time.
Saturated soils may also prompt trees to fall down more easily from
even sub-severe winds.
High temperatures should vary from west (upper 80s) to east (low
90s) thanks to the differences in precipitation and cloud cover.
More uniform overnight low temperatures in the mid-70s are forecast
(away from the immediate coast).
.LONG TERM [Thursday Night Through Tuesday]...
The evolution of the area of low pressure in the Gulf brings great
uncertainty to the long-term forecast. However, we can confidently
say that wet and stormy weather continues the next several days.
Rain chances are above-average each day through the weekend until
the potential tropical system exits the region. Given the prolonged
periods of precipitation, WPC has the FL Panhandle in a Slight Risk
(level 2 of 4) for excessive rainfall in their Day 4 & 5
experimental outlooks, with Marginal Risks possible elsewhere in
future updates. High temperatures are expected to be mostly in the
80s while lows only drop to the 70s.
.AVIATION...
[Through 12Z Wednesday]
Not much change from the forecast other than the slow onset of
stratus and patchy fog at the TAF all the TAF sites except ECP
this morning. Ceilings and visibility currently range from IFR to
LIFR at the impacted sites and should improve over the next few
hours. Meanwhile, sowers and thunderstorms are starting their
advance inland and will increase throughout the day. TAF sites
should have bouts of VFR conditions after the stratus clears and
in between rain. Expect periods of reduced visibility and ceilings
through afternoon and evening hours due to precipitation. After
that, went with some persistence forecasting and started to hint
at the possibility for stratus once again tonight.
.MARINE...
An uptick in forecast winds and seas has necessitated an exercise
caution headline for today across the waters. Chances for showers
and thunderstorms remain high over the next several days, especially
during the overnight and morning hours. Storms will continue to pose
a lightning, gusty wind, and waterspout threat.
As of 2am ET, the National Hurricane Center maintains a low chance
of a tropical system developing over the next 2 to 5 days along the
northern Gulf. The evolution of this area of low pressure has
implications on the marine forecast the remainder of the week.
Please keep up with the latest updates.
.FIRE WEATHER...
Continued wet weather keeps fire weather in check over the next
several days. The only concerns are low dispersions in portions of
southeast AL and the Panhandle this afternoon, high dispersions
Wednesday afternoon areawide, morning patchy fog/low stratus, and
gusty/erratic winds from thunderstorms.
.HYDROLOGY...
Wet weather continues the next several days thanks to a very moist
airmass in place reinforced by a potential tropical system over the
northern Gulf. A Marginal Risk (level 1 of 4) exists today for
southeast AL, the FL Panhandle/Big Bend, and portions of southwest
GA. Localized flooding is possible from training storms moving
onshore out of the southwest and along an east-west oriented front
draped over the region.
On Wednesday, the Marginal Risk shifts to the Panhandle and
southeast AL as slightly drier air nudges in to lower rain chances
for our Eastern Timezone Counties. The remainder of the rainfall
forecast is contingent on the evolution of the aforementioned Gulf
system. For now, a Slight Risk (level 2 of 4) is in place for the FL
Panhandle in the Day 4 & 5 Experimental Outlook by WPC -- valid 12Z
Friday through 12Z Sunday.
New 7-day QPF amounts are widespread 3-5" with 5-10" along the
Panhandle. Locally higher amounts are possible. These values are
definitely concerning and are subject to change (up or down) in
future forecasts. In terms of rivers, Ochlockonee - Thomasville is
slated to reach action stage today, but crests at 10 ft by
Wednesday morning. Rises in other basins are expected where the
heaviest rainfall occurs.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 88 74 90 74 89 / 70 30 50 40 80
Panama City 85 78 88 78 87 / 70 40 60 60 80
Dothan 84 72 87 73 86 / 70 40 70 50 80
Albany 85 73 89 74 89 / 70 30 70 50 80
Valdosta 89 74 91 74 90 / 60 30 50 30 80
Cross City 89 73 92 75 90 / 60 20 40 30 80
Apalachicola 85 78 88 78 86 / 60 20 50 40 80
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Wednesday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
UPDATE...Bunker
NEAR TERM...IG3
SHORT TERM...IG3
LONG TERM...IG3
AVIATION...KR
MARINE...IG3
FIRE WEATHER...IG3
HYDROLOGY...IG3In the hours before
Local storm report, Jul 12, 12:25 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
125 PM EDT TUE JUL 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM FLASH FLOOD 1 N SPRINGFIELD 30.18N 85.61W
07/12/2022 BAY FL AMATEUR RADIO
FLOODING ON TRANSMITTER ROAD JUST NORTH OF
HWY. 98/15TH STREET.
&&
CYSpecial weather statement, Jul 12, 12:40 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
140 PM EDT Tue Jul 12 2022
GAZ159-121815-
Brooks GA-
140 PM EDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of western Brooks
County through 215 PM EDT...
At 140 PM EDT, Doppler radar was tracking a strong thunderstorm near
Quitman, moving north at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Quitman, Morven, Pidcock, Brooks Co A/p and Dixie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3069 8354 3074 8374 3102 8370 3096 8344
3096 8343 3095 8343 3094 8344 3091 8344
3090 8343
TIME...MOT...LOC 1740Z 196DEG 12KT 3079 8362
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HanerSpecial weather statement, Jul 12, 12:52 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
152 PM EDT Tue Jul 12 2022
FLZ012-112-121815-
Coastal Bay FL-Inland Bay FL-
152 PM EDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of northeastern Bay
County through 215 PM EDT/115 PM CDT/...
At 152 PM EDT/1252 PM CDT/, Doppler radar was tracking a strong
shower near Hiland Park, or 7 miles northeast of Callaway, moving
north at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lynn Haven, Bayhead, Bennett, Southport, Cairo, Brannonville, Recota
Beach, College Station, Vicksburg, Bayou George, Majette and Camp
Flowers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. Theis type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 3034 8574 3044 8551 3023 8545 3019 8555
TIME...MOT...LOC 1752Z 157DEG 9KT 3024 8553
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HanerLocal storm report, Jul 12, 12:59 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
159 PM EDT TUE JUL 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM TSTM WND GST 2 SSE BAYOU GEORGE 30.23N 85.52W
07/12/2022 M40 MPH BAY FL MESONET
BAY COUNTY MAJETTE DAVIS WEATHER STATION
GUSTED TO 40 MPH.
&&Special weather statement, Jul 12, 1:00 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
100 PM CDT Tue Jul 12 2022
FLZ012-013-121830-
Inland Bay FL-Calhoun FL-
100 PM CDT Tue Jul 12 2022
...A strong shower will impact portions of northeastern Bay and
western Calhoun Counties in the Panhandle of Florida through 130 PM
CDT...
At 100 PM CDT, Doppler radar was tracking a strong shower 15 miles
northwest of Stonemill Creek, or 17 miles northeast of Callaway,
moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Betts, Moose Pond, Center Lake, Youngstown, Fountain, Singer Road,
Broad Branch and Saunders.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. Theis type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
&&
LAT...LON 3044 8549 3052 8549 3057 8529 3056 8528
3029 8524 3025 8539 3044 8553
TIME...MOT...LOC 1800Z 164DEG 18KT 3030 8536
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HanerSpecial weather statement, Jul 12, 1:31 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
231 PM EDT Tue Jul 12 2022
GAZ129-146-147-121900-
Tift GA-Colquitt GA-Cook GA-
231 PM EDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of northwestern Cook,
northeastern Colquitt and southern Tift Counties through 300 PM
EDT...
At 231 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Norman Park, or 10 miles east of Moultrie, moving
north at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tifton, Moultrie, Omega, Norman Park, Lenox, Ty Ty, Phillipsburg,
Unionville, Ellenton, Vanceville, Reed Bingham State Park, Hillsdale,
Cool Spring, Eldorado, Staunton, Pineboro, Flat Ford, Spence Airport,
Wagon Wheel and Tift Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3140 8338 3138 8340 3138 8341 3136 8342
3136 8343 3132 8344 3130 8343 3129 8342
3109 8353 3114 8373 3133 8369 3133 8365
3143 8365 3143 8366 3150 8365 3142 8337
3140 8337
TIME...MOT...LOC 1831Z 197DEG 24KT 3119 8361
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HanerThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:21 PM CDT | Flash Flood Warning | TAE | Bay | 3 hr |
| Jul 11, 8:31 PM CDT | Areal Flood Advisory | TAE | Lafayette, Taylor | 3 hr |
| Jul 11, 8:46 PM CDT | Areal Flood Advisory | TAE | Bay | 119 min |
| Jul 12, 4:53 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 41 hr |
| Jul 12, 6:02 AM CDT | Special Marine Warning | TAE | 88 min | |
| Jul 12, 7:19 AM CDT | Special Marine Warning | TAE | 86 min | |
| Jul 12, 7:38 AM CDT | Special Marine Warning | TAE | 67 min | |
| Jul 12, 9:54 AM CDT | Special Marine Warning | TAE | 54 min | |
| Jul 12, 11:16 AM CDT | Special Weather Statement | TAE | Jefferson | 29 min |
| Jul 12, 11:34 AM CDT | Special Marine Warning | TAE | 56 min | |
| Jul 12, 11:46 AM CDT | Areal Flood Advisory | TAE | Bay | 20 min |
| Jul 12, 12:06 PM CDT | Flash Flood Warning | TAE | Bay | 3 hr |
| Jul 12, 12:16 PM CDT | Small Craft Advisory | TAE | 14 hr | |
| Jul 12, 12:52 PM CDT | Special Weather Statement | TAE | Bay | 23 min |
| Jul 12, 1:00 PM CDT | Special Weather Statement | TAE | Calhoun | 30 min |
| Jul 12, 5:41 PM CDT | Areal Flood Advisory | TAE | Holmes, Jackson | 2 hr |
Nearby
Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.